What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 7, 9:19 PM EST, 42 minutes earlier.
Area forecast discussion, Sep 7, 9:19 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1019 PM EDT Tue Sep 7 2021
.UPDATE...
Clusters of convection and possibly continued strong storms have
persisted this evening across the northern majority of the CWA and
could linger into the overnight/morning hours though thinking
should become more isolated in nature as some of the environment
gets mixed/worked over. Cannot rule out some aided triggering from
the stalled boundary or secondary moisture surge from the south
beyond the remnant outflows. Otherwise not many other changes made
to near term. Previous discussion follows...
00z Aviation update below.
Baker
&&
.PREV DISCUSSION... /Issued 259 PM EDT Tue Sep 7 2021/
SHORT TERM /Tonight through Wednesday Night/...
Synoptic setup for today has the CWA on the southern border of a
Great Lakes trough with a high over the western US and the
beginnings of a tropical wave down in the Gulf. The stalled frontal
boundary across portions of central Georgia has been slowly lifting
north and will continue to spark showers and thunderstorms across
the area the rest of this afternoon and evening as waves move along
the boundary. Expecting showers to be possible in the overnight
hours aided by the weak forcing along the boundary in combination
with lingering moisture. High temperatures this afternoon are
forecast to be in the mid 80s to lower 90s with overnight
temperatures in the 60s and 70s.
By Wednesday afternoon the aforementioned trough is expected to sink
further into the area, bringing another frontal boundary towards the
area. Simultaneously, the wave in the Gulf is expected to approach
the Florida/Alabama coast advecting deep tropical moisture across
all of central Georgia and to portions of northern Georgia before
getting swept up into the trough. Kept likely pops across central
Georgia on Wednesday with chance pops further north. High
temperatures on Wednesday are forecast to be in the 80s area-wide.
Reaves
LONG TERM /Thursday through Tuesday/...
A dry front will push into north GA on Thursday -- with an
associated upper-level trough pivoting across the Great Lakes states
and OH River Valley -- effectively pushing most of the Gulf moisture
eastward and out of the CWA. In the wake of this front, drier air
will spread through the atmospheric column across the northern two-
thirds of the CWA, which will translate to pleasant conditions
Friday, Saturday, and Sunday with noticeably lower humidity. Keeping
chance PoPs across the southeastern third of the CWA on Thursday,
with a slight chance of PoPs across this general area Friday through
Monday.
PWATs are progged to hover around the daily mean value of ~1.3" or
lower through the period, so the threat for efficient rain-producing
showers or storms appears low. That said, with weak upper-level
winds and virtually non-existent shear, showers or storms that train
or repeatedly impact any given locale across portions of central GA
could produce nuisance flooding. Otherwise, a few strong storms each
day with gusty winds and frequent lightning cannot be ruled out.
Martin
&&
.AVIATION...
00Z Update...
Northern sites especially KATL and nearby look to have lingering
TSRA for 02-04z which could have MVFR vsbys/cigs and VRB gusts
otherwise isolated showers or a thunderstorm cannot be ruled out
beyond into the overnight. Looking to get some low end IFR to LIFR
cigs for most of the sites after about 09z, which could be as low
as 300 ft. Areas that get these late thunderstorms could also get
patchy fog of lower vsby development in the morning hours so will
need to monitor trends otherwise mainly MVFR vsbys are possible
with the lower cigs. Winds could be light VRB outside of TSRA or
light SE, switching to light SW by 09z and staying on SW side 5-7
kts through Wednesday. Increased SHRA/TSRA coverage again for
Tuesday after 16z but greater TSRA chance generally 18-00z to
warrant prob30 groups.
//ATL Confidence...00Z Update...
Medium on precip coverage overnight and morning cigs.
High on all else.
Baker
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 84 68 85 / 30 50 30 10
Atlanta 69 85 67 83 / 30 50 20 10
Blairsville 63 80 61 78 / 30 30 20 5
Cartersville 68 85 65 83 / 30 30 20 5
Columbus 71 85 70 86 / 20 70 40 20
Gainesville 68 83 67 83 / 30 40 20 5
Macon 71 86 70 87 / 20 70 40 30
Rome 69 87 66 85 / 30 30 20 0
Peachtree City 69 84 67 84 / 30 60 30 10
Vidalia 73 86 71 85 / 30 70 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Reaves/Baker
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Sep 7, 9:22 PM EST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1022 PM EDT Tue Sep 7 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1022 PM EDT Tue Sep 7 2021
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Isolated to scattered thunderstorms will be possible through tonight
across north and central Georgia. Some of these storms could be
strong and produce locally heavy rain, gusty winds and frequent
lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Showers and thunderstorms are possible Wednesday for portions of
north and central Georgia, becoming more confined to portions of
central Georgia for Thursday through Monday. Storms will occur
primarily in the afternoon and evening. Some of these storms could
produce locally heavy rain, gusty winds and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Sep 7, 7:34 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
834 PM EDT Tue Sep 7 2021
GAZ066-067-080100-
Troup GA-Meriwether GA-
834 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of west central
Meriwether and Troup Counties through 900 PM EDT...
At 833 PM EDT, a strong thunderstorm was over Baughs Crossroads,
moving north at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Hogansville, Stovall, Mountville, Hillcrest, Big Springs,
Wares Crossroads, Louise, Baughs Crossroads, Odessadale and Smiths
Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3316 8489 3305 8473 3287 8485 3287 8501
3289 8509 3313 8513
TIME...MOT...LOC 0033Z 200DEG 9KT 3290 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 7:36 PM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 PM EDT Tue Sep 7 2021
GAZ030-041-080115-
Polk GA-Haralson GA-
836 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northern Haralson
and Polk Counties through 915 PM EDT...
At 836 PM EDT, a strong thunderstorm was over Felton, moving
northeast at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Buchanan, Rockmart, Aragon, Fish Creek, Felton, Eubank
Lake, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3408 8534 3408 8526 3409 8521 3409 8516
3408 8512 3409 8512 3409 8509 3398 8497
3395 8498 3395 8505 3390 8505 3390 8504
3380 8518 3387 8538
TIME...MOT...LOC 0036Z 212DEG 7KT 3386 8522
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 8:23 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT Tue Sep 7 2021
GAZ052>054-056-066>068-080215-
Fayette GA-Coweta GA-Troup GA-Heard GA-Spalding GA-Meriwether GA-
Pike GA-
923 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southwestern
Spalding, southern Fayette, northern Meriwether, western Pike,
eastern Heard, northeastern Troup and southern Coweta Counties
through 1015 PM EDT...
At 922 PM EDT, a line of strong thunderstorms extending from near
Harrisonville to Greenville and Molena, moving north at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Franklin, Greenville, Hogansville, Grantville, Luthersville,
Moreland, Molena, Williamson, Haralson, Lone Oak, Gay, Corinth,
Hilltop, Hollonville, Rover, Harrisonville, Rocky Mount, Saint Marks
and Powers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3342 8507 3331 8472 3324 8426 3299 8446
3303 8482 3316 8510
TIME...MOT...LOC 0122Z 201DEG 8KT 3307 8452 3309 8479 3319 8500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 9:02 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1002 PM EDT Tue Sep 7 2021
GAZ044-053>057-080245-
Fayette GA-Clayton GA-Coweta GA-Spalding GA-Henry GA-South Fulton GA-
1002 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northwestern
Spalding, Fayette, southwestern Henry, central Coweta, south central
Fulton and southern Clayton Counties through 1045 PM EDT...
At 1001 PM EDT, a line of strong thunderstorms extended from near
Grantville to near Moreland to Brooks, moving northeast at 20 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, McDonough, Fayetteville, Jonesboro, Peachtree City,
Riverdale, Fairburn, Hampton, Tyrone, Lovejoy, Palmetto, Senoia,
Brooks, Sharpsburg, Turin, Woolsey, Sunny Side, East Newnan, Starrs
Mill and Inman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3353 8477 3354 8441 3345 8415 3325 8436
3331 8472 3337 8491
TIME...MOT...LOC 0201Z 225DEG 15KT 3330 8484 3332 8472 3328 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 9:38 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1038 PM EDT Tue Sep 7 2021
GAZ014-021>023-033-034-045-080330-
Hall GA-Dawson GA-North Fulton GA-Cherokee GA-DeKalb GA-Forsyth GA-
Gwinnett GA-
1038 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of east central
Cherokee, northwestern DeKalb, Forsyth, northern Gwinnett,
southeastern Dawson, western Hall and northeastern Fulton Counties
through 1130 PM EDT...
At 1037 PM EDT, a line of strong thunderstorms extended from near
Lake Lanier Islands to near Mechanicsville, moving northeast at 10
mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Lawrenceville, Cumming, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Dunwoody, Milton, Duluth, Sugar Hill, Suwanee,
Buford, Chamblee, Norcross, Doraville, Flowery Branch, Oakwood,
Berkeley Lake and Rest Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3443 8385 3403 8387 3386 8435 3424 8431
TIME...MOT...LOC 0237Z 217DEG 10KT 3420 8407 3397 8426
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 9:49 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1049 PM EDT Tue Sep 7 2021
GAZ044-053>055-080330-
Fayette GA-Clayton GA-Coweta GA-South Fulton GA-
1049 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northern Fayette,
northeastern Coweta, southwestern Fulton and northwestern Clayton
Counties through 1130 PM EDT...
At 1048 PM EDT, a line of strong thunderstorms extended from near
Fairburn to near Turin, moving north at 10 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Fayetteville, Peachtree City, East Point, Union City, Forest
Park, Riverdale, College Park, Fairburn, Tyrone, Hapeville, Palmetto,
Senoia, Sharpsburg, Turin, Chattahoochee Hills, Hartsfield-Jackson
Airport, Cannongate, Sandy Creek and Campbellton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3365 8470 3366 8466 3368 8465 3368 8464
3372 8460 3364 8435 3333 8453 3332 8467
3360 8477
TIME...MOT...LOC 0248Z 182DEG 10KT 3354 8460 3333 8459
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH